Alert archive / Colorado / High Wind Warnings in 2007
High Wind Warning 6, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this high wind warning at Oct 18, 2007, 3:41 PM MDT for 7 counties in Colorado. It took effect at Oct 18, 2007, 9:00 PM MDT. It was in force for 15 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Oct 18, 2007, 3:41 PM MDT (21:41 UTC)
- In effect from
- Oct 18, 2007, 9:00 PM MDT
- Expired
- Oct 19, 2007, 12:00 PM MDT
- In force
- 15 hr
- Issued by
- NWS Denver/Boulder, CO
Counties Boulder County, CO, Clear Creek County, CO, Douglas County, CO, Gilpin County, CO, Jefferson County, CO, Larimer County, CO, Park County, CO
The radar
The Denver radar (KFTG), 74 km from the middle of the area, began a volume at 21:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 19, 10:36 AM MDT | NON-TSTM WND GST 64 | Aspen Springs, CO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 9.7 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2418 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KBOU 182141 NPWBOU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER CO 341 PM MDT THU OCT 18 2007 ...HIGH WINDS ON THE PLAINS TODAY AND POTENTIALLY STRONGER WINDS IN AND NEAR THE FRONT RANGE TONIGHT AND FRIDAY MORNING... .WINDS ON THE PLAINS WILL DECREASE BY EVENING AS LOW PRESSURE OVER THE MIDWEST MOVES EAST. HOWEVER...A STRONG JET STREAM WILL MOVE OVER THE FRONT RANGE. A MOUNTAIN WAVE IS EXPECTED TO DEVELOP OVERNIGHT...POTENTIALLY BRINGING DAMAGING WINDS ALOFT TO THE SURFACE IN THE FRONT RANGE FOOTHILLS. COZ038-039-182245- /O.CAN.KBOU.HW.A.0007.071019T0300Z-071019T1800Z/ LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- INCLUDING...FORT COLLINS...HEREFORD...LOVELAND...NUNN...ARVADA... BOULDER...GOLDEN...LAKEWOOD...LONGMONT 341 PM MDT THU OCT 18 2007 ...HIGH WIND WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DENVER HAS CANCELLED THE HIGH WIND WATCH. WINDS ARE EXPECTED TO DIMINISH THIS EVENING...BUT INCREASE AGAIN LATER TONIGHT. OCCASIONAL WIND GUSTS AS HIGH AS 55 MPH ARE EXPECTED LATE TONIGHT AND FRIDAY MORNING. $$ COZ035-036-190545- /O.UPG.KBOU.HW.A.0007.071019T0300Z-071019T1800Z/ /O.NEW.KBOU.HW.W.0006.071019T0300Z-071019T1800Z/ LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- INCLUDING...ESTES PARK...GLENDEVEY...NEDERLAND... RED FEATHER LAKES...BAILEY...CENTRAL CITY...EVERGREEN... GEORGETOWN...IDAHO SPRINGS...WESTCREEK 341 PM MDT THU OCT 18 2007 ...HIGH WIND WARNING IN EFFECT FROM 9 PM THIS EVENING TO 12 PM MDT FRIDAY... THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 12 PM MDT FRIDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. WINDS WILL TEMPORARILY DECREASE LATE THIS AFTERNOON AND EVENING...ONLY TO INCREASE AGAIN OVERNIGHT. WINDS WILL BE SPORADIC AND HIGHLY VARIABLE...BUT SPEEDS OF 20 TO 40 MPH WILL BE COMMON AND GUSTS UP TO 80 MPH ARE EXPECTED IN THE NORMALLY WINDIEST AREAS. SOME OF THE WIND PRONE AREAS INCLUDE ROCKY FLATS...THE BOULDER COUNTY FOOTHILLS...BUCKHORN MOUNTAIN IN LARIMER COUNTY AND ALONG THE WYOMING BORDER. THE STRONGEST WINDS CAN BE EXPECTED AROUND SUNRISE FRIDAY. REMEMBER...A HIGH WIND WARNING MEANS THAT STRONG AND POTENTIALLY DAMAGING WINDS ARE EITHER OCCURRING OR HIGHLY LIKELY. $$ COZ042-044-046>051-182300- /O.CON.KBOU.HW.W.0005.000000T0000Z-071018T2300Z/ NORTHEAST WELD COUNTY-MORGAN COUNTY- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- INCLUDING...BRIGGSDALE...GROVER...PAWNEE BUTTES...RAYMER... STONEHAM...BRUSH...FORT MORGAN...GOODRICH...WIGGINS...AGATE... HUGO...LIMON...MATHESON...FORDER...KARVAL...KUTCH... PUNKIN CENTER...CROOK...MERINO...STERLING...PEETZ...AKRON... COPE...LAST CHANCE...OTIS...JULESBURG...OVID...SEDGWICK... AMHERST...HAXTUN...HOLYOKE 341 PM MDT THU OCT 18 2007 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MDT THIS AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MDT THIS AFTERNOON. NORTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 60 MPH WILL DIMINISH LATE THIS AFTERNOON. REMEMBER...A HIGH WIND WARNING MEANS THAT STRONG AND POTENTIALLY DAMAGING WINDS ARE EITHER OCCURRING OR HIGHLY LIKELY. $$ GIMMESTAD
4 follow-up statements
000 WWUS75 KBOU 182255 NPWBOU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER CO 455 PM MDT THU OCT 18 2007 ...HIGH WINDS WINDS IN AND NEAR THE FRONT RANGE FOOTHILLS TONIGHT AND FRIDAY MORNING... .A STRONG JET STREAM WILL MOVE OVER THE FRONT RANGE OVERNIGHT. A MOUNTAIN WAVE IS EXPECTED TO DEVELOP OVERNIGHT...POTENTIALLY BRINGING DAMAGING WINDS ALOFT TO THE SURFACE IN THE FRONT RANGE FOOTHILLS. COZ042-044-046>051-190000- /O.EXP.KBOU.HW.W.0005.000000T0000Z-071018T2300Z/ NORTHEAST WELD COUNTY-MORGAN COUNTY- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- INCLUDING THE CITIES OF...BRIGGSDALE...GROVER...PAWNEE BUTTES... RAYMER...STONEHAM...BRUSH...FORT MORGAN...GOODRICH...WIGGINS... AGATE...HUGO...LIMON...MATHESON...FORDER...KARVAL...KUTCH... PUNKIN CENTER...CROOK...MERINO...STERLING...PEETZ...AKRON... COPE...LAST CHANCE...OTIS...JULESBURG...OVID...SEDGWICK... AMHERST...HAXTUN...HOLYOKE 455 PM MDT THU OCT 18 2007 ...HIGH WIND WARNING WILL EXPIRE AT 5 PM MDT THIS AFTERNOON... THE HIGH WIND WARNING WILL EXPIRE AT 5 PM MDT THIS AFTERNOON. NORTHWEST WINDS HAVE DECREASED TO 20 TO 30 MPH WITH GUSTS TO 40 MPH AND WILL CONTINUE TO DECREASE THROUGH THE EVENING. THEREFORE...THE HIGH WIND WARNING WILL BE ALLOWED TO EXPIRE AT 5 PM. $$ COZ035-036-190700- /O.CON.KBOU.HW.W.0006.071019T0300Z-071019T1800Z/ LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- INCLUDING THE CITIES OF...ESTES PARK...GLENDEVEY...NEDERLAND... RED FEATHER LAKES...BAILEY...CENTRAL CITY...EVERGREEN... GEORGETOWN...IDAHO SPRINGS...WESTCREEK 455 PM MDT THU OCT 18 2007 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 12 PM MDT FRIDAY FOR THE FRONT RANGE FOOTHILLS... A HIGH WIND WARNING REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 12 PM MDT FRIDAY. WINDS WILL TEMPORARILY DECREASE LATE THIS AFTERNOON AND EVENING... ONLY TO INCREASE AGAIN OVERNIGHT. WINDS WILL BE SPORADIC AND HIGHLY VARIABLE...BUT SPEEDS OF 20 TO 40 MPH WILL BE COMMON AND GUSTS UP TO 80 MPH ARE EXPECTED IN THE NORMALLY WINDIEST AREAS. SOME OF THE WIND PRONE AREAS INCLUDE ROCKY FLATS...THE BOULDER COUNTY FOOTHILLS...BUCKHORN MOUNTAIN IN LARIMER COUNTY AND ALONG THE WYOMING BORDER. THE STRONGEST WINDS CAN BE EXPECTED AROUND SUNRISE FRIDAY. REMEMBER...A HIGH WIND WARNING MEANS THAT STRONG AND POTENTIALLY DAMAGING WINDS ARE EITHER OCCURRING OR HIGHLY LIKELY. $$
000 WWUS75 KBOU 190415 NPWBOU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER CO 1015 PM MDT THU OCT 18 2007 ...HIGH WINDS IN AND NEAR THE FRONT RANGE FOOTHILLS TONIGHT AND FRIDAY MORNING... .A STRONG JET STREAM WILL MOVE OVER THE FRONT RANGE OVERNIGHT. A MOUNTAIN WAVE IS EXPECTED TO DEVELOP OVERNIGHT...WHICH WILL HELP BRING THESE STRONGER WINDS IN THE UPPER LEVELS OF THE ATMOSPHERE DOWN INTO THE FOOTHILLS. WINDS WERE JUST BEGINNING TO INCREASE ACROSS THE FOOTHILLS LATE THIS EVENING...WITH PEAK GUSTS RANGING BETWEEN 30 AND 40 MPH. THESE ARE EXPECTED TO INCREASE FURTHER OVERNIGHT. COZ035-036-191215- /O.CON.KBOU.HW.W.0006.000000T0000Z-071019T1800Z/ LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- INCLUDING...ESTES PARK...GLENDEVEY...NEDERLAND... RED FEATHER LAKES...BAILEY...CENTRAL CITY...EVERGREEN... GEORGETOWN...IDAHO SPRINGS...WESTCREEK 1015 PM MDT THU OCT 18 2007 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 12 PM MDT FRIDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 12 PM MDT FRIDAY. WINDS WILL CONTINUE TO INCREASE TO SPEEDS OF 20 TO 40 MPH BY DAYBREAK FRIDAY. PEAK GUSTS UP TO 80 MPH ARE EXPECTED IN THE NORMALLY WINDIEST AREAS. SOME OF THE WIND PRONE AREAS INCLUDE ROCKY FLATS...THE BOULDER COUNTY FOOTHILLS...BUCKHORN MOUNTAIN IN LARIMER COUNTY...AND ALONG THE WYOMING BORDER. THE WINDS WILL BE HIGHLY VARIABLE...BUT A GENERAL WEAKENING TREND IS THEN EXPECTED BEFORE NOON FRIDAY. REMEMBER...A HIGH WIND WARNING MEANS THAT STRONG AND POTENTIALLY DAMAGING WINDS ARE EITHER OCCURRING OR HIGHLY LIKELY. DRIVERS OF HIGH PROFILE VEHICLES SHOULD CONSIDER DELAYING TRAVEL IN AND NEAR THE FRONT RANGE FOOTHILLS UNTIL THE WINDS SUBSIDE LATER FRIDAY. $$
000 WWUS75 KBOU 191148 NPWBOU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER CO 548 AM MDT FRI OCT 19 2007 ...HIGH WINDS OVER THE HIGHER ELEVATIONS OF FRONT RANGE FOOTHILLS THIS MORNING... .A STRONG JET STREAM OVER COLORADO OVERNIGHT CAUSED A MOUNTAIN WAVE TO DEVELOP WHICH CAUSED STRONG WINDS OVER THE CONTINENTAL DIVIDE AND UPPER ELEVATIONS OF THE FRONT RANGE FOOTHILLS. OBSERVATIONS FROM ABOVE BERTHOUD PASS AND NEAR THE CONTINENTAL DIVIDE IN WESTERN BOULDER COUNTY REPORTED WIND GUSTS OF 75 TO 94 MPH AROUND 2 AM THIS MORNING. OBSERVATIONS ELSEWHERE IN THE FOOTHILLS HAD WIND GUSTS OF 40 TO 50 MPH DURING THE EARLY MORNING HOURS. THE UPPER LEVEL JET STREAM THAT HAS BEEN DRIVING THE MOUNTAIN WAVE WILL MOVE NORTH OF THE STATE LATER THIS MORNING WITH SURFACE WINDS GRADUALLY DECREASING BY EARLY AFTERNOON. COZ035-036-191800- /O.CON.KBOU.HW.W.0006.000000T0000Z-071019T1800Z/ LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- INCLUDING...ESTES PARK...GLENDEVEY...NEDERLAND... RED FEATHER LAKES...BAILEY...CENTRAL CITY...EVERGREEN... GEORGETOWN...IDAHO SPRINGS...WESTCREEK 548 AM MDT FRI OCT 19 2007 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MDT TODAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MDT TODAY. WINDS WILL CONTINUE AT SPEEDS OF 25 TO 40 MPH THROUGH MID- MORNING AND THEN BEGIN DECREASING. PEAK GUSTS OF 70 TO 80 MPH WILL BE POSSIBLE IN THE NORMALLY WINDIEST AREAS. SOME WIND PRONE AREAS INCLUDE ROCKY FLATS...THE BOULDER COUNTY FOOTHILLS...BUCKHORN MOUNTAIN IN LARIMER COUNTY...AND ALONG THE WYOMING BORDER. THE WINDS WILL BE HIGHLY VARIABLE...BUT A GENERAL WEAKENING TREND IS THEN EXPECTED BEFORE NOON FRIDAY. REMEMBER...A HIGH WIND WARNING MEANS THAT STRONG AND POTENTIALLY DAMAGING WINDS ARE EITHER OCCURRING OR HIGHLY LIKELY. DRIVERS OF HIGH PROFILE VEHICLES SHOULD CONSIDER DELAYING TRAVEL IN AND NEAR THE FRONT RANGE FOOTHILLS UNTIL THE WINDS SUBSIDE LATER FRIDAY. $$
000 WWUS75 KBOU 191800 NPWBOU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER CO 1200 PM MDT FRI OCT 19 2007 COZ035-036-191900- /O.EXP.KBOU.HW.W.0006.000000T0000Z-071019T1800Z/ LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- INCLUDING...ESTES PARK...GLENDEVEY...NEDERLAND... RED FEATHER LAKES...BAILEY...CENTRAL CITY...EVERGREEN... GEORGETOWN...IDAHO SPRINGS...WESTCREEK 1200 PM MDT FRI OCT 19 2007 ...HIGH WIND WARNING WILL EXPIRE AT NOON MDT TODAY... THE HIGH WIND WARNING WILL EXPIRE AT NOON MDT TODAY. STRONG WINDS WILL CONTINUE IN THE HIGHER MOUNTAINS AND IN THE FRONT RANGE FOOTHILLS THIS AFTERNOON...BUT WIND SPEEDS ARE NOT EXPECTED TO MEET THE WARNING CRITERIA OF 75 MPH. SOME PEAK WIND GUSTS EARLIER THIS MORNING INCLUDED 81 MPH ON MINES PEAK NEAR BERTHOUD PASS...71 MPH AT ROCKY FLATS...60 MPH ON FLOYD HILL IN CLEAR CREEK COUNTY AND 58 MPH ON TABLE MESA IN SOUTHWEST BOULDER. AT NOON WIND GUSTS IN THE FOOTHILLS WERE GENERALLY IN THE 30 TO 50 MPH RANGE. $$ GIMMESTAD
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this high wind warning went out at Oct 18, 2:50 PM MDT, 51 minutes earlier.
Area forecast discussion, Oct 18, 2:50 PM MDT, 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER CO
250 PM MDT THU OCT 18 2007
.SHORT TERM...SEVERAL ISSUES TO DEAL WITH THIS AFTERNOON. PRESSURE
GRADIENTS AND LOW LEVEL WINDS ON THE PROFILERS APPEAR TO HAVE PEAKED
AND SURFACE WINDS LOOK LIKE THEY ARE BEGINNING TO DIMINISH...SO WE
SHOULD BE ABLE TO LET THE HIGH WIND WARNING GO AT 5 PM AS SCHEDULED.
NEXT...THE HIGH WIND WATCH FOR THE FOOTHILLS. I WOULD LIKE TO SEE
BETTER SUBSIDENCE OR A STRONGER CROSS BARRIER COMPONENT. THAT SAID...
MODEL SOUNDINGS SHOW LOTS OF SHEAR INITIALLY BUT LOOK VERY GOOD FOR
WAVE AMPLIFICATION AROUND 12Z. IN GENERAL IT WILL BE WINDY BUT BELOW
HIGH WIND CRITERIA...BUT AMPLIFICATION HOT SPOTS HAVE A DECENT
CHANCE OF MAKING IT... ESPECIALLY NORTHERN JEFFCO/BOULDER COUNTY
FOOTHILLS. GIVEN THAT IT LOOKS MARGINAL...WILL GO WITH THE ODDS AND
CANCEL THE WATCH FOR THE LOWER ELEVATIONS AND GO WITH A WARNING FOR
THE FOOTHILLS ZONES.
LASTLY...PLAINS TEMPERATURES. DRY AND LITTLE CLOUD COVER BUT LOWS
MAY BE LIMITED BY A LITTLE WIND PERSISTING. BEST THREAT OF A FREEZE
IS IN LOW LYING AREAS AROUND GREELEY AND LIMON. WITH LIMITED THREAT
I WILL HOLD OFF ON A FREEZE WARNING AND IT LOOKS TOO DRY FOR FROST.
EVENING SHIFT WILL TAKE ANOTHER LOOK AT THIS EARLY THIS EVENING.
.LONG TERM...MODELS HAVE THE ZONAL FLOW ALOFT BECOMING SOUTHWESTERLY
FRIDAY NIGHT. ON SATURDAY INTO SATURDAY EVENING THE SOUTHWESTERLY
FLOW ALOFT INCREASES WITH A JET MAXIMUM PUSHING ACROSS DURING THE
EVENING. BOTH MODELS HAVE THE UPPER TROUGH AXIS MOVE ACROSS THE
FORECAST AREA FROM SUNDAY MORNING THROUGH THE AFTERNOON HOURS. ON
SUNDAY NIGHT VERY STRONG NORTHERLY FLOW ALOFT IS PROGGED. THE GFS
HAS A JET MAXIMUM OF AROUND 150 KNOTS OVER US AT 12Z MONDAY MORNING.
THE QG VERTICAL VELOCITY FIELDS SHOW WEAK DOWNWARD MOTION FRIDAY
NIGHT. BY SATURDAY...UPWARD MOTION IS PROGGED. FROM 21Z SATURDAY
AFTERNOON THROUGH ABOUT 18Z SUNDAY...THE UPWARD MOTION IS PRETTY
STRONG ON BOTH MODELS. DOWNWARD MOTION IS THEN EXPECTED INTO
MONDAY. THE BOUNDARY LAYER FLOW IS WEAK DOWNSLOPING FRIDAY NIGHT
WITH A COLD FRONT MOVING IN LATE SATURDAY AFTERNOON INTO THE
EVENING. THE GFS HAS BETTER LOOKING UPSLOPE BEHIND THE FRONT...IN
BOTH DIRECTION AND DEPTH. THE UPSLOPE IS PRETTY GOOD ON THE GFS
WELL INTO SUNDAY...WITH THE NAMS DOWNSLOPING COMMENCING IN EARNEST
BY DAWN SUNDAY MORNING. MOISTURE AND QPF-WISE...THE GFS HAS
SIGNIFICANTLY MORE FOR THE FORECAST AREA SATURDAY NIGHT AND SUNDAY.
CONCERNING TEMPERATURES FOR SNOWFALL OVER THE PLAINS...THE NAM IS
COLDER AND SHOWS SOME SNOW ACCUMULATION FOR MOST OF THE PLAINS...THE
GFS HAS LITTLE TO NONE. EVEN USING THE GFS...THIS STORM DOES NOT
LOOK AS WET AS LAST WEEKENDS DID...HOWEVER IT LOOKS BETTER THAN
YESTERDAYS. IN THE MOUNTAINS...THE GFS SHOWS GOOD OROGRAPHIC
ENHANCEMENT FOR THE LATER HALF OF SATURDAY NIGHT. THE NAM SHOWS
SATURDAY EVENING GOOD...THEN AGAIN FROM MID SUNDAY MORNING THROUGH
THE AFTERNOON. ONE POSITIVE THING IS THE DECENT UPWARD MOTION
PROGGED ON BOTH MODELS. WILL BUMP THE HIGH MOUNTAIN POPS INTO THE
LIKELY CATEGORY. WILL GET RIDE OF SNOW MIXED WITH RAIN OVER THE
EASTERN PLAINS WITH EVEN THE COLDER NAMS WET BULB ZERO READINGS
DURING THE STORMS TO HIGH. WILL LET THE POPS OVER THE PLAINS ALONE
...ALTHOUGH IF THE DOWNSLOPING NAM IS CORRECT...THEY MAY BE TO HIGH
FOR THE URBAN CORRIDOR AFTER SATURDAY EVENING. FOR TEMPERATURES...
SATURDAY LOOKS A TAD WARMER THAN FRIDAY. SUNDAY COOLS DOWN SOME
10-15 C FROM SATURDAY.
FOR THE LATER DAYS...MONDAY THROUGH THURSDAY...THE MODELS HAVE
NORTH-NORTHWESTERLY FLOW ALOFT MONDAY...WITH THE MAJORITY OF THEM
SHOWING UPPER RIDGING MOVING FOR TUESDAY THROUGH THURSDAY. THE
MOISTURE IS SPARSE AND THICKNESS FIELDS SHOWS ABOVE NORMAL
TEMPERATURES FROM TUESDAY ONWARD. OF NOTE...THE ECMWF CONTINUES
SHOWING A CLOSED-OFF UPPER LOW HANGING AROUND THE FOUR CORNERS WELL
INTO THURSDAY. IT IS AND HAS BEEN QUITE THE OUTLIER.
&&
.AVIATION...STRONG NORTHWEST WINDS ON THE PLAINS WILL DIMINISH AFTER
00Z...TRENDING BACK TO SOUTHERLY DRAINAGE WINDS. AT BJC THERE MAY BE
A LULL THIS EVENING...BUT MOUNTAIN WAVE WINDS MAY PRODUCE PERIODS OF
STRONGER SURFACE WINDS OR LOW LEVEL WIND SHEAR AFTER 06Z.
&&
.BOU WATCHES/WARNINGS/ADVISORIES...HIGH WIND WARNING FROM 9 PM UNTIL
NOON FRIDAY FOR THE FRONT RANGE FOOTHILLS...ZONES 35 AND 36.
&&
GIMMESTAD/RJKHazardous weather outlook, Oct 18, 10:58 AM MDT, 4 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1058 AM MDT THU OCT 18 2007 COZ030>051-191200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1058 AM MDT THU OCT 18 2007 ...HIGH WIND WARNING NORTHEAST PLAINS UNTIL 5 PM... ...HIGH WIND WATCH IN AND NEAR THE FOOTHILLS TONIGHT AND FRIDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT STRONG NORTHWEST WINDS WILL CONTINUE ACROSS THE AREA THIS AFTERNOON. WIND SPEEDS OF 20 TO 40 MPH WILL BE COMMON...WITH GUSTS AS HIGH AS 65 MPH ON THE PLAINS EAST OF BRUSH AND LIMON. WINDS ON THE PLAINS WILL DIMINISH QUICKLY BY EARLY EVENING. LATER TONIGHT...STRONG WINDS ARE EXPECTED TO DEVELOP IN AND NEAR THE FRONT RANGE FOOTHILLS AS A JET STREAM ALOFT LINGERS OVER THE STATE. NORTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS OF 70 TO 80 MPH POSSIBLE DURING THE OVERNIGHT HOURS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY STRONG DOWNSLOPING WINDS ARE EXPECTED ON FRIDAY IN THE MOUNTAINS AND FOOTHILLS EAST OF THE DIVIDE. GUSTS TO 60 MPH ARE POSSIBLE IN THESE AREAS. OVER THE ADJACENT PLAINS...GUSTS TO 50 MPH ARE POSSIBLE. THE NEXT STORM WILL BRING A CHANCE OF PRECIPITATION TO THE FORECAST AREA SATURDAY NIGHT INTO SUNDAY EVENING. TEMPERATURES MAY BE COLD ENOUGH TO BRING SNOW TO SOME OF THE PLAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. GIMMESTAD/RJK
In the hours before
Local storm report, Oct 18, 11:44 AM MDT, 3 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
1144 AM MDT THU OCT 18 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 AM NON-TSTM WND GST 3 E AMHERST 40.67N 102.12W
10/18/2007 M59.00 MPH PHILLIPS CO TRAINED SPOTTER
1030 AM NON-TSTM WND GST 3 E AMHERST 40.67N 102.12W
10/18/2007 M58.00 MPH PHILLIPS CO TRAINED SPOTTER
1130 AM NON-TSTM WND GST 3 E AMHERST 40.67N 102.12W
10/18/2007 M58.00 MPH PHILLIPS CO TRAINED SPOTTER
SUSTAINED WINDS 45 MPH
&&
JKLocal storm report, Oct 18, 12:58 PM MDT, 2 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
1258 PM MDT THU OCT 18 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1250 PM NON-TSTM WND GST 3 E AMHERST 40.67N 102.12W
10/18/2007 M60.00 MPH PHILLIPS CO TRAINED SPOTTER
SUSTAINED WINDS 50 MPH
1130 AM NON-TSTM WND GST 3 E AMHERST 40.67N 102.12W
10/18/2007 M58.00 MPH PHILLIPS CO TRAINED SPOTTER
SUSTAINED WINDS 45 MPH
1030 AM NON-TSTM WND GST 3 E AMHERST 40.67N 102.12W
10/18/2007 M58.00 MPH PHILLIPS CO TRAINED SPOTTER
0930 AM NON-TSTM WND GST 3 E AMHERST 40.67N 102.12W
10/18/2007 M59.00 MPH PHILLIPS CO TRAINED SPOTTER
&&
JKLocal storm report, Oct 18, 1:31 PM MDT, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
131 PM MDT THU OCT 18 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0125 PM NON-TSTM WND GST 3 E AMHERST 40.67N 102.12W
10/18/2007 M62.00 MPH PHILLIPS CO TRAINED SPOTTER
1250 PM NON-TSTM WND GST 3 E AMHERST 40.67N 102.12W
10/18/2007 M60.00 MPH PHILLIPS CO TRAINED SPOTTER
SUSTAINED WINDS 50 MPH
1130 AM NON-TSTM WND GST 3 E AMHERST 40.67N 102.12W
10/18/2007 M58.00 MPH PHILLIPS CO TRAINED SPOTTER
SUSTAINED WINDS 45 MPH
1030 AM NON-TSTM WND GST 3 E AMHERST 40.67N 102.12W
10/18/2007 M58.00 MPH PHILLIPS CO TRAINED SPOTTER
0930 AM NON-TSTM WND GST 3 E AMHERST 40.67N 102.12W
10/18/2007 M59.00 MPH PHILLIPS CO TRAINED SPOTTER
&&
JKLocal storm report, Oct 18, 1:48 PM MDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
148 PM MDT THU OCT 18 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0125 PM NON-TSTM WND GST 3 E AMHERST 40.67N 102.12W
10/18/2007 M62.00 MPH PHILLIPS CO TRAINED SPOTTER
1250 PM NON-TSTM WND GST 3 E AMHERST 40.67N 102.12W
10/18/2007 M60.00 MPH PHILLIPS CO TRAINED SPOTTER
SUSTAINED WINDS 50 MPH
1130 AM NON-TSTM WND GST 3 E AMHERST 40.67N 102.12W
10/18/2007 M58.00 MPH PHILLIPS CO TRAINED SPOTTER
SUSTAINED WINDS 45 MPH
1030 AM NON-TSTM WND GST 3 E AMHERST 40.67N 102.12W
10/18/2007 M58.00 MPH PHILLIPS CO TRAINED SPOTTER
0930 AM NON-TSTM WND GST 3 E AMHERST 40.67N 102.12W
10/18/2007 M59.00 MPH PHILLIPS CO TRAINED SPOTTER
0745 AM SNOW 1 SE BRECKENRIDGE 39.50N 106.03W
10/18/2007 M4.0 INCH SUMMIT CO TRAINED SPOTTER
&&
JKLocal storm report, Oct 18, 1:51 PM MDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
151 PM MDT THU OCT 18 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0125 PM NON-TSTM WND GST 3 E AMHERST 40.67N 102.12W
10/18/2007 M62.00 MPH PHILLIPS CO TRAINED SPOTTER
1250 PM NON-TSTM WND GST 3 E AMHERST 40.67N 102.12W
10/18/2007 M60.00 MPH PHILLIPS CO TRAINED SPOTTER
SUSTAINED WINDS 50 MPH
1130 AM NON-TSTM WND GST 3 E AMHERST 40.67N 102.12W
10/18/2007 M58.00 MPH PHILLIPS CO TRAINED SPOTTER
SUSTAINED WINDS 45 MPH
1030 AM NON-TSTM WND GST 3 E AMHERST 40.67N 102.12W
10/18/2007 M58.00 MPH PHILLIPS CO TRAINED SPOTTER
0930 AM NON-TSTM WND GST 3 E AMHERST 40.67N 102.12W
10/18/2007 M59.00 MPH PHILLIPS CO TRAINED SPOTTER
0745 AM SNOW 1 SE BRECKENRIDGE 39.50N 106.03W
10/18/2007 M4.0 INCH SUMMIT CO TRAINED SPOTTER
0545 AM SNOW FRASER 39.94N 105.79W
10/18/2007 M3.0 INCH GRAND CO TRAINED SPOTTER
&&
JKThe office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 18, 4:42 AM MDT | High Wind Watch | BOU | Boulder, Broomfield, Clear Creek, Douglas, Gilpin, Jefferson and 3 more | 11 hr |
| Oct 18, 10:12 AM MDT | High Wind Warning | BOU | Elbert, Lincoln, Logan, Morgan, Phillips, Sedgwick and 2 more | 7 hr |
Nearby
High Wind Warnings in Colorado, 2007Every high wind warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.